The Taiwanese American Arts Council was established in 2014 to carry forward the mission of the Taiwanese Art Endowment Fund which spurred the creation of a named Taiwan Gallery, by the Queens Museum of Art. Taiwanese community leaders Dr. Lung Fong Chen, Thomas Chen, and Patrick Huang, to realize the vision with Professional curator Luchia Meihua Lee, and the pioneer of Taiwan modern printmaking artist, Prof. Liao Shiou Ping, provided the expertise and art resources. The TAAC aims to provide assistance to Taiwanese artists, scholars, and specialists in the arts. TAAC will support cultural and art leaders in different fields and in all states in the US and all counties in Taiwan; it is expected to expand annually.
Summer Art Roses Party [Art Talk, Performance and Reception] 夏末午後藝術對談+表演+酒會[Wine & refreshments will be served]
Saturday August 26, 2-5pm @ Pfizer building
Art historian: Shupei Lee (李書豆）from Tainan, Taiwan
Curator: Luchia Meihua Lee, executive director TAAC, NY
NY artists: Steven Balogh, Mingjer Kuo, Lulu Meng, Yutien Chang
Fully Loaded: curator: Yuan-Da Hsu; Artists from Tainan: Wan-Ting Wang, Jam Wu, Wei-Wen Fang, Huang-Ti Lin, Kuo-Chun Chiu, Yi-Min Huang
Yutien Chang is going to have a live performance to crash his painting; guess what you will witness given his ceramic sculptures.
Pfizer Building, 630 Flushing Ave, Brooklyn, NY 11026 [1st floor, by door on Flushing Ave nearest Marcy]
Loaded Roses @Fully Loaded Tainan-New York
玫瑰上船 @《大船入港》2017臺南-紐約 系列
A new 18 foot painting of roses has just joined the Fully Loaded exhibition at Pfizer.
Steven Balogh, Loaded Roses, 2018. acrylic on canvas, 5'4" X 18 ' Loaded Roses，Loaded with dreams, love, fragrance, hopes, expectations, a broken beauty, and even death.
Exchange residency program and exhibition
Opening Reception: Wednesday July 26, 2017 6-9pm
Venue: Pfizer Building, 630 Flushing Ave, Brooklyn, NY 11206
“Fully loaded” references fishing boats returning to port heavily laden, and thus by extension the traditional livelihoods of an island people. It also alludes to the well-rounded culture of those inhabiting that island.
Like New Amsterdam, Tainan in the 17th century was an outpost of Dutch influence. While the Dutch colonized all of Taiwan from 1624 to 1662, their capital there was Tainan, and to this day several forts from that era survive in the city and memorialize Dutch sway. Dutch rule over New York stretched from 1609 to 1667. And like New York, Tainan is a port.
The various artists included in this exhibition reflect different aspects of the culture of Tainan or New York, generating snapshots growing out of life experience. In addition to the stresses mentioned below, they react to fissures between male and female, between Taoist folk religion on the one hand and science and technology on the other, and the ever-present strains between rural and urban life.
March 16 - June 17, 2017
Participating 20 Artists: Taiwan: Chen Ching-Lin 陳景林, Chuang Hui-Lin 莊惠琳, Eleng Luluan 安聖惠(峨冷), Teresa Huang 黃麗絹, Huang Wen-Ying 黃文英, Huang Yen-Chao 黃彥超, Huang Yu-Chih 黃裕智, Wu Wen-Chi 吳汶錡, Yang Wei-Lin 楊偉林，Wen-Fu Yu 游文富。.NY； Steven Balogh, Hiroshi Jashiki (謝敷 宏), Ming Jer Kuo (郭明哲), Catherine Lan (藍巧茹), Lulu Meng (孟祥璐), John Ensor Parker, Sarah Walko , Poyen Wang (王博彥), Chin Chih YANG (楊金池)
405 Klapper Hall, 65-30 Kissena Boulevard, Flushing, NY 11367
April 6, 2017 – May 26, 2017
Participating 10 Artists: Taiwan: Chen Ching-Lin 陳景林, Hsu Wei-Hui 徐薇蕙, Teresa Huang 黃麗絹, Huang Mei-Hui 黃美惠, Huang Wen-Ying 黃文英, Pan Ping-Yu 潘娉玉, Wu Pei-Shan 吳佩珊, Wu Yun-Feng 巫雲鳳, Yang Wei-Lin 楊偉林，Wen-Fu Yu 游文富。.
120 South 1st Street, Williamsburg, Brooklyn (Between Bedford
Avenue and Berry Street) Brooklyn, NY 11249 t: 347-987-4626
April 18 - June 30, 2017
Participating 7 Artists: Steven Balogh, Hiroshi Jashiki (謝敷 宏), Ming Jer Kuo (郭明哲), Catherine Lan (藍巧茹), Lulu Meng (孟祥璐), Poyen Wang (王博彥), Chin Chih YANG (楊金池).
NYFA-Joanne Y. Chen Fellowship for Taiwanese-American artists applying in Crafts/Sculpture, Digital/Electronic Arts, Nonfiction Literature, and Printmaking/Drawing/Book Arts) Deadline: Wednesday, January 25, 2017 at 11:59 PM (EST).
go visit below link to get details.
NYSCA/NYFA Artist Fellowships, offered in fifteen different disciplines over a three-year period, are $7,000 cash awards made to individual originating artists living and working in the state of New York for unrestricted use. NYSCA/NYFA Artist Fellowships are not project grants but are intended to fund an artist’s vision or voice, regardless of the career stage of his or her artistic development.
2016 March, We, TAAC, wrapped up the last THE MOMENT program, a beautiful outdoor exhibition in Flushing Meadows Corona Park. In May, we invited four New York guests to visit Taiwan; they are Dr. Amy Winter, Director/Chief Curator of the Godwin Ternbach Museum; Dr. Faustino Qinnatilla. Director of QCC Gallery, CUNY; Michael Royce, Executive Director, New York Foundation for the Arts; and Dr. Kenneth Howell, Senior editor.
The guests were guided to visit various cultural and art organizations, museums, artist studios， from north Taiwan to the south, and the towns on the east coast. These cities included Taipei, Nantou, Tainan, Chiayi, Kaohsiung, Taitung, and New Taipei City. They were invited to attend the inauguration ceremony of Taiwan's new National President Tsai Ing-Wen. Following the visit, there will be several collaboration projects forthcoming.
Dr. Amy Winter states “This trip was transformative. Taiwan is an amazing island of enlightened people who treasure community, creativity, and democracy. My thanks to Luchia(TAAC）understates my gratitude and appreciation.”
Taiwanese Japanese Friendship Program:
Sunday, May 21st, 2017 1-5pm @ Queens Museum @ New York City Building, Flushing Meadow Corona Park
Organized by: Luchia Meihua Lee & Tomoko Kawamura
Ai Takaoka’s calligraphy performance has been presented in many shrines in Kyoto. Her traditional Japanese calligraphy action is an elegant and powerful performance of living brushwork.
Sensui Oikawa represents the 4th generation of a family of calligraphers, and has distinguished herself as a calligrapher. She received many important awards for her Japanese calligraphy, and exhibits internationally. She is also a skilled player of the Okoto, a traditional Japanese instrument.
Emi Kikuchi will present kimonos and discuss the finer points of kimono wearing and fashion. With dancer Akiko Tokuka, and models of Manami Noguchi, Mami Inari and Alisa Kikuchi.
Yael Archer-Modiano will play the modern music which is influence by shakuhachi, a traditional Japanese flute.
Kyoto Culture is a unique one-day cultural and art event. This program include three sections: Calligraphy, Music performance, Kimono and handicraft displaced. This one day activities that will make you experience Japanese culture, and Japanese traditions. ###
1:40-2:00 pm (20 mins) * Japanese influenced modern flute (Yael Acher)-
2:00-2:30 *Kimono models (Emi Kikuchi/Akiko Tokuka/Manami Noguchi/ Alisa Kikuchi also walk around the lobby , 2:20 gradually move toward the 2nd floor
2:30-2:50 (20 minutes)
* Japanese koto music instrument and Calligraphy performance (Sensui Oikawa)
3:00 - 3:15 (10-15mins)* calligraphy performance (Ai Takaoka)
3:15 – 3:30 (15 mins) * Kimono, installation introduction and talk (Emi Kikuchi)
3:30- 3:50 (20 mins) * calligraphy/painting performance-two (Sensui Oikawa)
4:00-4:20(20 mins) * calligraphy performance –floor & body calligraphy performance (Ai Takaoka)
*Japanese influenced modern flute (Yael Acher)
4:30-4:40(10-15mins) Discussion time for audience to ask questions (Luchia and All)
April 6th, 2017
Curated by Luchia Meihua Lee
Participating Artists and video titles:
About LIGHT YEAR: